hyperspaces; Vietoris topology; locally finite topology; Hausdorff metric; compactness; normality; countable compactness
One of the most celebrated results in the theory of hyperspaces says that if the Vietoris topology on the family of all nonempty closed subsets of a given space is normal, then the space is compact (Ivanova-Keesling-Velichko). The known proofs use cardinality arguments and are long. In this paper we present a short proof using known results concerning Hausdorff uniformities.
 G. Beer: Topologies on Closed and Closed Convex Sets
. Kluwer Academic Publishers, , 1993. MR 1269778
| Zbl 0792.54008
 A. Di Concilio, S. A. Naimpally and P. L. Sharma: Proximal hypertopologies. Proceedings of the VI Brasilian Topological Meeting, Campinas, Brazil (1988), Unpublished.
 R. Engelking: General Topology
. Helderman Verlag, Berlin, 1989, Revised and completed version. MR 1039321
| Zbl 0684.54001
 V. M. Ivanova: On the theory of the space of subsets
. Dokl. Akad. Nauk. SSSR 101 (1955), 601–603. MR 0069479
 N. V. Velichko: On spaces of closed subsets. Sibirskii Matem. Z. 16 (1975), 627–629.